Alert archive / Ohio / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Cleveland, OH

February 11, 20095 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Feb 11, 2009, 6:01 PM EST for 5 counties in Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 11, 2009, 6:01 PM EST (23:01 UTC)
Expired
Feb 11, 2009, 6:45 PM EST
In force
44 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashland County, OH, Crawford County, OH, Holmes County, OH, Huron County, OH, Richland County, OH

The radar

The Cleveland radar (KCLE), 83 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 6:21 PM ESTTSTM WND GST 66Mansfield, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 5:53 PM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
622 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
468 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 112301
SVRCLE
OHC005-033-075-077-139-112345-
/O.NEW.KCLE.SV.W.0002.090211T2301Z-090211T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
601 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ASHLAND COUNTY IN NORTH CENTRAL OHIO
  CRAWFORD COUNTY IN NORTH CENTRAL OHIO
  EASTERN HURON COUNTY IN NORTH CENTRAL OHIO
  RICHLAND COUNTY IN NORTH CENTRAL OHIO
  HOLMES COUNTY IN NORTHEAST OHIO

* UNTIL 645 PM EST

* AT 600 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING 
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM GALION TO 19 MILES SOUTH OF BELLVILLE...AND MOVING 
  NORTHEAST AT 53 MPH.

* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  BUCYRUS...            GALION...             CRESTLINE...
  LEXINGTON...          NEW WASHINGTON...     BELLVILLE...
  ONTARIO...            SHELBY...             MANSFIELD...
  WILLARD...            PLYMOUTH...           LOUDONVILLE...
  GLENMONT...           ASHLAND...            NASHVILLE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4045 8217 4057 8218 4055 8262 4063 8262
      4064 8264 4071 8263 4070 8298 4081 8309
      4123 8246 4110 8232 4106 8232 4106 8216
      4099 8217 4099 8213 4067 8212 4067 8190
      4044 8167
TIME...MOT...LOC 2300Z 233DEG 46KT 4079 8285 4035 8250

$$
2 follow-up statements
000 
WWUS51 KCLE 112328
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
628 PM EST WED FEB 11 2009

OHC005-033-075-077-139-112345-
/O.CON.KCLE.SV.W.0002.000000T0000Z-090211T2345Z/
ASHLAND OH-CRAWFORD OH-RICHLAND OH-HOLMES OH-HURON OH-
628 PM EST WED FEB 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR HURON...RICHLAND...CRAWFORD AND ASHLAND COUNTIES IN NORTH CENTRAL
OHIO...AND HOLMES COUNTY IN NORTHEAST OHIO...

AT 624 PM EST...THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
7 MILES EAST OF PLYMOUTH TO GLENMONT...AND MOVING NORTHEAST AT 53
MPH.


* LOCATIONS WITHIN THE WARNED AREA INCLUDE...
  MANSFIELD...          BUCYRUS...            ASHLAND...
  MILLERSBURG...

SPOTTERS REPORTED A SEMI WAS BLOWN OVER AND POWER POLES AND POWER 
LINES WERE DOWN IN THE TOWN OF ONTARIO IN RICHLAND COUTNY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EST
WEDNESDAY EVENING FOR NORTHEAST OHIO.

THE AIRPORT IN MANSFIELD REPORTED A WIND GUST OF 66 MPH.

LAT...LON 4045 8217 4057 8218 4055 8262 4063 8262
      4064 8264 4071 8263 4070 8298 4081 8309
      4123 8246 4110 8232 4106 8232 4106 8216
      4099 8217 4099 8213 4067 8212 4067 8190
      4044 8167
TIME...MOT...LOC 2325Z 233DEG 46KT 4098 8251 4054 8217

$$

LOMBARDY
000 
WWUS51 KCLE 112345
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
645 PM EST WED FEB 11 2009

OHC005-033-075-077-139-112354-
/O.EXP.KCLE.SV.W.0002.000000T0000Z-090211T2345Z/
ASHLAND OH-CRAWFORD OH-RICHLAND OH-HOLMES OH-HURON OH-
645 PM EST WED FEB 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR HURON...RICHLAND...CRAWFORD
AND ASHLAND COUNTIES IN NORTH CENTRAL OHIO...AND HOLMES COUNTY IN 
NORTHEAST OHIO HAS BEEN ALLOWED TO EXPIRE AT 645 PM EST...

SEVERE WEATHER IS EXPECTED TO NO LONGER AFFECT THE WARNED AREA. STAY 
TUNED FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4045 8217 4057 8218 4055 8262 4063 8262
      4064 8264 4071 8263 4070 8298 4081 8309
      4123 8246 4110 8232 4106 8232 4106 8216
      4099 8217 4099 8213 4067 8212 4067 8190
      4044 8167
TIME...MOT...LOC 2344Z 233DEG 46KT 4113 8226 4068 8192

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 11, 3:01 PM EST, 3 hours earlier.

Area forecast discussion, Feb 11, 3:01 PM EST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EST WED FEB 11 2009

.SYNOPSIS...
STRONG LOW PRESSURE OVER CENTRAL ILLINOIS WILL CONTINUE TO DEEPEN
AS IT MOVES NORTHEAST THROUGH LOWER MICHIGAN THIS EVENING. A
STRONG COLD FRONT WILL SWEEP THROUGH THE REGION EARLY TONIGHT...BRINGING
RAINY AND WINDY CONDITIONS TO THE LOWER GREAT LAKES REGION AS WELL
AS A RETURN TO NEAR NORMAL TEMPERATURES. NARROW RIDGE OF HIGH
PRESSURE WILL SLIDE ACROSS THE AREA ON FRIDAY WHILE LOW PRESSURE
WILL MOVE EAST THROUGH THE OHIO VALLEY ON SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
NO SIGNIFICANT CHANGES MADE TO TONIGHTS FORECAST. LOW PRESSURE
OVER ILLINOIS WILL MOVE NORTHEAST THROUGH LOWER MICHIGAN THIS
EVENING WITH THE COLD FRONT MOVING THROUGH EARLY. LEADING EDGE OF
MORE INTENSE SHOWERS MOVING THROUGH EASTERN INDIANA WILL
MOVE EAST ACROSS THE AREA LATE THIS AFTERNOON EXITING EASTERN AREAS
THIS EVENING. WATCH BOX OUT JUST SOUTH OF THE AREA. WITH STRONG
60KT WINDS JUST ALOFT IN CONVECTION ON THE NORTHERN EDGE OF AREA
SHOWERS/THUNDERSTORMS BECOMES JUST LITTLE STRONGER WOULD EXPECT
WATCH BOX TO BE EXPANDED NORTHWARD. SECOND LINE OF THUNDERSTORMS
WAS BACK CLOSER TO THE LOW EXTENDING SOUTH ALONG COLD FRONT. THIS
LINE COULD ALSO BRING THREAT FOR MIXING HIGH WINDS DOWN. STRONG
GUSTY WINDS ARE ALSO A THREAT OVER THE ENTIRE AREA BEHIND THE COLD
FRONT AS THE LOW PULLS OFF TO THE NORTHEAST. WILL NOT MAKE ANY
CHANGES TO THE FLOOD WATCHES OR HIGH WIND WARNINGS THAT ARE
CURRENTLY IN AFFECT. WITH THE COLDER AIR MOVING IN BEHIND THE
FRONT RAIN SHOWERS SHOULD CHANGE TO SNOW SHOWERS FAR WEST
LATE...WITH SHOWERS MIXING WITH OR CHANGING TO SNOW SHOWERS IN THE
EAST.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
LINGERING SNOW SHOWERS MAINLY IN THE NORTHEAST TOMORROW. COULD SEE
COUPLE OF INCHES OF SNOW THERE. STRONG WINDS SLOWLY DIMINISHING
DURING THE DAY. THEN EXCEPT FOR FEW SNOW SHOWERS STILL LINGERING
IN THE NORTHEAST HIGH PRESSURE SLIDING ACROSS THE AREA WILL BRING
DRY WEATHER FOR FRIDAY. LOW PRESSURE MOVING OUT OF THE CENTRAL
PLAINS WILL PASS THROUGH SOUTHERN OHIO ON SATURDAY. A MODERATE
SNOWFALL POSSIBLE WITH THIS SYSTEM IN THE RANGE OF 2 TO 5 INCHES.
8H TEMPS ARE NEAR ZERO OR JUST BELOW ZERO ACROSS THE FAR SOUTHERN
AREAS AND COULD SEE MIXTURE OF SNOW SLEET OR FREEZING RAIN THERE.

&&

.LONG TERM...
STORM SYSTEM IS EXPECTED TO MOVE WEST TO EAST AND REMAIN JUST SOUTH
OF THE FORECAST AREA SATURDAY INTO SATURDAY NIGHT.  THE STORM SYSTEM
SHOULD BE EXITING THE AREA SATURDAY NIGHT AND SHOULD KEEP A
LINGERING CHANCE FOR SNOW SHOWERS.

BOTH GFS AND EUROPEAN SUGGEST HIGH PRESSURE WILL BUILD EAST ACROSS
THE AREA SETTING UP A COLD NORTH TO NORTHWEST FLOW OVER THE AREA. I
WILL KEEP A MENTION OF SNOW SHOWERS...ESPECIALLY IN THE NORTHEAST
SUNDAY INTO MONDAY. UPPER LEVEL PVA WILL MOVE EAST INTO THE REGION
WITH A LITTLE BIT OF MEAN RELATIVE HUMIDITY TO HELP SUPPORT LAKE
ENHANCED SNOWS. HIGH PRESSURE MOVES EAST OF THE AREA MONDAY NIGHT
AND THIS SHOULD BRING AN END TO THE PRECIPITATION THREAT.

FAIR WEATHER WILL CONTINUE INTO TUESDAY WITH ANOTHER CHANCE FOR
PRECIPITATION MOVING NORTHEAST WITH A LOW PRESSURE SYSTEM MOVING
QUICKLY EAST IN THE RELATIVELY ZONAL FLOW FOR TUESDAY. I WILL BRING
A CHANCE FOR LIGHT SNOW INTO THE AREA WEDNESDAY INTO WEDNESDAY NIGHT
ASSOCIATED WITH THE SYSTEM.

TEMPERATURES THROUGH THIS PERIOD APPEAR THEY WILL BE ABOUT NORMAL AS
NO STRONG COLD AIR OUTBREAKS ARE EXPECTED.  ZONAL FLOW WILL KEEP
STRONG POLAR JET TO THE NORTH OF THE AREA THROUGH MUCH OF THE
EXTENDED PERIODS.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHOWERS MOVED NORTH OF THE AREA THIS MORNING WITH MORE ACTIVITY
MOVING NORTHEAST INTO THE WESTERN PORTIONS OF THE FORECAST AREA. A
LARGE DRY SLOT IS PUSHING NORTHEAST INTO THE REGION BUT THIS AREA
WILL FILL IN QUICKLY AS LOW PRESSURE MOVES INTO SOUTHERN MICHIGAN
AND PRECIPITATION SPREADS EAST WITH THE COLD FRONT. EXPECTING THE
POTENTIAL FOR THUNDERSTORMS WITH THE COLD FRONT LATER THIS
AFTERNOON INTO THE EVENING HOURS. GUSTY WINDS WILL DEVELOP AHEAD
OF THE FRONT BUT SHOULD REMAIN FAIRLY LIGHT CLOSE TO THE LOW UNTIL
THE COLD FRONT MOVES THROUGH THE AREA. WILLS WILL INCREASE TO
BETWEEN 30 AND 40 KNOTS OVERNIGHT AS MIXING BRINGS STRONGER WINDS
TO THE SURFACE.

GENERALLY VFR CONDITIONS WILL OCCUR WITH OCCASIONAL MVFR EXPECTED
THROUGH MUCH OF THE AFTERNOON. CONDITIONS WILL GET WORSE AS THE
EVENING PROGRESSES DROPPING TO IFR THROUGH THE EVENING AND
TONIGHT. MVFR SHOULD PREVAIL FOR CEILINGS TOMORROW. WINDS SHOULD
DIMINISH IN THE AFTERNOON ON THURSDAY.

.OUTLOOK...MVFR CEILINGS WILL LINGER INTO FRIDAY. HIGH PRESSURE
SHOULD BRING VFR WEATHER LATE FRIDAY INTO FRIDAY NIGHT. ANOTHER
LOW WILL MOVE THROUGH SOUTHERN OHIO SATURDAY BRINGING MVFR
CONDITIONS WITH IFR WEATHER POSSIBLE IN SNOW. MVFR CEILINGS MAY
LINGER ON SUNDAY.

&&

.MARINE...
NOT MUCH CHANGE TO EARLIER FORECAST PACKAGE.  GALES STILL LOOK LIKE
A GOOD BET OVERNIGHT BEHIND A STRONG COLD FRONT SET TO MOVE ACROSS
THE LAKE.  IF ANYTHING...MODELS ARE TRENDING SLIGHTLY WEAKER WITH
THE WINDS SO NO NEED TO CONSIDER AN UPGRADE TO STORMS.  WESTERLY
FLOW WILL GRADUALLY DIMINISH THURSDAY AND THURSDAY NIGHT.  LIGHT
FLOW EXPECTED FOR FRIDAY.  WINDS WILL BECOME NE AND THEN EAST FRIDAY
NIGHT INTO SATURDAY AS LOW PRESSURE MOVES UP THE OH VALLEY.  LIGHT N
TO NW FLOW WILL DEVELOP ON THE BACK SIDE OF THIS LOW SATURDAY NIGHT
AND THEN PERSIST THROUGH THE END OF THE PERIOD AS HIGH PRESSURE
BUILDS IN FROM THE NORTHWEST.

&&

.HYDROLOGY...
THE RECENT HIGH FLOWS HAVE DISLODGED MUCH OF THE ICE IN NORTHERN
OHIO RIVERS...BUT THERE WAS NOT ENOUGH FLOW TO PUSH THE JAMS
COMPLETELY OUT INTO THE LAKE. AS A RESULT...HAVE RECEIVED REPORTS
OF JAMS REMAINING IN PLACE IN JUST ABOUT EVERY BASIN IN THE LAKE
ERIE DRAINAGE. HAVE RAISED A FLOOD WATCH IN OHIO COUNTIES
CONTAINING THE LAKE ERIE TRIBUTARY THROUGH THURSDAY NIGHT TO
HIGHLIGHT THE THREAT. WITH UP TO AN INCH OF QPF POSSIBLE WITH THE
APPROACHING SYSTEM...POSSIBILITY REMAINS FOR ADDITIONAL JAMMING
ISSUES AS STREAM FLOWS COME BACK UP. EVEN WITHOUT THE ICE JAM
ISSUES...FLOODING IS A GOOD BET WITH THE GROUND SATURATED.

NW PA IS ANOTHER STORY. SIGNIFICANT FLOOD IS POSSIBLE ALONG THE
FRENCH CREEK DUE TO EXTREMELY HIGH WATER CONTENT STILL SITTING IN
THE SNOW PACK. WITH HIGH WINDS AND HIGH DEW POINTS EXPECTED...SNOW
PACK SHOULD MELT VERY QUICKLY. UNLIKE OHIO...THE RIVER ICE HAS
BARELY BEGUN TO BREAK UP SO FAR...SO ICE JAMS ARE ALSO VERY LIKELY
TO FORM IN THE USUAL LOCATIONS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY
     FOR OHZ003-006>014-017>023-027>033-036>038-047-089.
     FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR OHZ003-006>014-017>019-
     027>030-036-037-047-089.
PA...HIGH WIND WARNING FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY
     FOR PAZ001>003.
     FLOOD WATCH UNTIL 1 AM EST THURSDAY FOR PAZ001>003.
MARINE...GALE WARNING FROM 10 PM THIS EVENING TO 10 AM EST THURSDAY FOR
     LEZ061-142>149-162>169.

&&

SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...TK
AVIATION...LOMBARDY
MARINE...TK
HYDROLOGY...
Hazardous weather outlook, Feb 11, 11:11 AM EST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1111 AM EST WED FEB 11 2009

OHZ003-006>014-017>019-027>030-036-037-047-089-PAZ001>003-121615-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-
ASHLAND-MARION-MORROW-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
1111 AM EST WED FEB 11 2009

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ020>023-031>033-038-121615-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-
1111 AM EST WED FEB 11 2009

...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT AS
STRONG LOW PRESSURE APPROACHES THE REGION. FLOODING OF AREA CREEKS
AND STREAMS IS A POSSIBILITY DEPENDING ON WHERE THE HEAVIEST
RAINFALL OCCURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-121615-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1111 AM EST WED FEB 11 2009

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 11, 5:14 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
514 PM EST WED FEB 11 2009

OHZ029>032-036>038-047-120015-
RICHLAND-ASHLAND-WAYNE-STARK-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...MANSFIELD...ASHLAND...WOOSTER...
CANTON...MARION...MOUNT GILEAD...MILLERSBURG...MOUNT VERNON
514 PM EST WED FEB 11 2009

SHOWERS AND THUNDERSTORMS...SOME WITH STRONG GUSTY WINDS UP TO 50
MPH OR MORE...WILL SPREAD ACROSS PARTS OF NORTH CENTRAL AND NORTHEAST
OHIO EARLY THIS EVENING FROM MARION TO MT VERNON TO MILLERSBURG
AND CANTON.

THE SHOWERS AND THUNDERSTORMS WILL MOVE FROM SOUTHWEST TO
NORTHEAST AT 45 MPH AND WILL REACH MARION BY 6 PM AND MOUNT
VERNON SHORTLY AFTER 6 PM. THE SHOWERS AND STORMS WILL REACH
MANSFIELD AND MILLERSBURG AROUND 7 PM AND WOOSTER AND CANTON BY
730 PM.

WINDS WILL INCREASE RAPIDLY WITH THE ONSET OF THE HEAVIER SHOWERS
OR THUNDERSTORMS. SOUTHWEST WINDS WILL AVERAGE 30 MPH WITH GUSTS
AS HIGH AS 50 MPH.

RESIDENTS OF NORTH CENTRAL AND NORTHEAST OHIO SHOULD STAY ALERT
FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS. STAY INDOORS AND AWAY
FROM WINDOWS FOR PROTECTION FROM THE WIND.

KOSARIK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 8:33 PM ESTRiver Flood WarningCLELake4 days
Feb 11, 3:05 AM ESTGale WarningCLE42 hr
Feb 11, 3:11 AM ESTHigh Wind WarningCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more31 hr
Feb 11, 8:43 AM ESTRiver Flood WarningCLEMarion60 hr
Feb 11, 8:43 AM ESTRiver Flood WarningCLEMarion4 days
Feb 11, 8:54 AM ESTAreal Flood WarningCLEAshtabula, Geauga, Lake12 hr
Feb 11, 9:55 AM ESTAreal Flood AdvisoryCLECrawford, Hancock, Sandusky, Seneca, Wood, Wyandot12 hr
Feb 11, 10:26 AM ESTRiver Flood WarningCLEHolmes, Wayne5 days
Feb 11, 10:34 AM ESTRiver Flood WarningCLEOttawa, Sandusky, Wood3 days
Feb 11, 11:06 AM ESTRiver Flood WarningCLELucas, Wood4 days
Feb 11, 11:06 AM ESTRiver Flood WarningCLELucas, Wood4 days
Feb 11, 12:56 PM ESTRiver Flood WarningCLESeneca65 hr
Feb 11, 3:35 PM ESTRiver Flood WarningCLEHancock44 hr
Feb 11, 3:47 PM ESTAreal Flood AdvisoryCLELucas, Ottawa6 hr
Feb 11, 4:33 PM ESTRiver Flood WarningCLECuyahoga18 hr
Feb 11, 5:27 PM ESTSevere Thunderstorm WarningCLEKnox, Marion, Morrow63 min
Feb 11, 6:29 PM ESTSevere Thunderstorm WarningCLECuyahoga, Holmes, Huron, Lorain, Medina, Stark and 2 more61 min
Feb 11, 6:31 PM ESTAreal Flood WarningCLELucas, Wood4 hr
Feb 11, 6:39 PM ESTAreal Flood AdvisoryCLEAshland, Cuyahoga, Erie, Huron, Lorain, Medina and 4 more4 hr
Feb 11, 6:48 PM ESTSpecial Marine WarningCLE117 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.